Advertisement

The Adjacency Matrix and the Discrete Laplacian Acting on Forms

  • Hatem Baloudi
  • Sylvain GoléniaEmail author
  • Aref Jeribi
Article
  • 30 Downloads

Abstract

We complete the understanding of the question of the essential self-adjoitness and non-essential self-adjointness of the discrete Laplacian acting on 1-forms. We also discuss the notion of completeness. Moreover, we study the relationship between the adjacency matrix of the line graph and the discrete Laplacian acting on 1-forms. Thanks to it, we exhibit a condition that ensures that the adjacency matrix on line graph is bounded from below and not essentially self-adjoint.

Keywords

Discrete Laplacian Locally finite graphs Self-adjoint extension Adjacency matrix Forms 

Mathematics Subject Classification (2010)

81Q35 47B25 05C63 

Notes

Acknowledgments

SG was partially supported by the ANR project GeRaSic (ANR-13-BS01-0007-01) and SQFT (ANR-12-JS01-0008-01). HB enjoyed the hospitality of Bordeaux University when this work started. We would like to thank the anonymous referee, Colette Anné, Michel Bonnefont, Delio Mugnolo, and Nabila Torki-Hamza for useful discussions and comments on the text.

References

  1. 1.
    Anné, C., Torki-Hamza, N.: The Gauss-Bonnet operator of an infinite graph. Anal. Math. Phys. 5(2), 137–159 (2015)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Aomoto, K.: Selfadjointness and limit pointness for adjacency operators on a tree. J. Analyse Math. 53, 219–232 (1989)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Berkolaiko, G., Kennedy, J.B., Kurasov, P., Mugnolo, D.: Edge connectivity and the spectral gap of combinatorial and quantum graphs. arXiv:1702.05264 [math.SP]
  4. 4.
    Bonnefont, M., Golénia, S.: Essential spectrum and Weyl asymptotics for discrete Laplacians. Ann. Fac. Sci. Toulouse Math. 24(6), 563–624 (2015)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Bonnefont, M., Golénia, S., Keller, M.: Eigenvalue asymptotics for Schrödinger operators on sparse graphs. Ann. Inst. Fourier (Grenoble) 65(5), 1969–1998 (2015)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Breuer, J., Keller, M.: Spectral analysis of certain spherically homogeneous graphs. Oper Matrices 7(4), 825–847 (2013)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Chebbi, Y.: The discrete Laplacian of a 2-Simplicial complex, Potential Anal.  https://doi.org/10.1007/s11118-017-9659-1 (2017)
  8. 8.
    Colin de Verdière, Y.: Théorème de Kirchhoff et théorie de Hodge, Sémin. Théor. Spectr Géom., vol. 9. Saint-Martin-d’Hères, Univ. Grenoble I (1991)Google Scholar
  9. 9.
    de Verdière, Y.C.: Spectres de graphes, Cours Spécialisés, 4. Société Mathématique de France, Paris, 1998. viii+?114 pp. ISBN: 2-85629-068-X.Google Scholar
  10. 10.
    Colin de Verdière, Y., Torki-Hamza, N., Truc, F.: Essential self-adjointness for combinatorial Schrödinger operators II: geometrically non complete graphs. Math. Phys. Anal. Geom. 14(1), 21–38 (2011)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Colin De Verdière, Y., Torki-Hamza, N., Truc, F.: Essential self-adjointness for combinatorial Schrödinger operators III- Magnetic fields. Ann. Fac. Sci. Toulouse Math. (6) 20(3), 599–611 (2011)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Cvetkovic, D.C., Sinic, S.K.: Towards a spectral theory of graphs based on the signless Laplacian, II. Linear Algebra Appl. 432(9), 2257–2272 (2010)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Davidoff, G., Sarnak, P., Valette, A.: Elementary number theory, group theory, and Ramanujan graphs, London Mathematical Society Student Texts, 55, p x + 144. Cambridge University Press, Cambridge (2003). ISBN: 0-521-82426-5CrossRefGoogle Scholar
  14. 14.
    Dodziuk, J.: Difference equations, isoperimetric inequality and transience of certain random walks. Trans. Amer. Math. Soc. 284(2), 787–794 (1984)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Dodziuk, J., Karp, L.: Spectral and function theory for combinatorial Laplacians. Geometry of random motion (Ithaca, N.Y., 1987), 25–40, Contemp Math., vol. 73. Amer. Math. Soc., Providence (1988)Google Scholar
  16. 16.
    Doyle, P.G., Snell, J.L.: Random walks and electric networks, Carus Mathematical Monographs, 22, p xiv+?159. Mathematical Association of America, Washington (1984). ISBN: 0-88385-024-9Google Scholar
  17. 17.
    Evans, T.S., Lambiotte, R.: Line graphs, link partitions and overlapping communities. Phys. Rev. E. 80, 016105 (2009)ADSCrossRefGoogle Scholar
  18. 18.
    Golénia, S.: Unboundedness of adjacency matrices of locally finite graphs. Lett. Math. Phys. 93, 127–140 (2010)ADSMathSciNetCrossRefGoogle Scholar
  19. 19.
    Golénia, S.: Hardy inequality and asymptotic eigenvalue distribution for discrete Laplacians. J. Func. Anal. 266, 2662–2688 (2014)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Golénia, S., Schumacher, C.: The problem of deficiency indices for discrete Schrödinger operators on locally finite graphs. J. Math. Phys 52(063512), 17 (2011)zbMATHGoogle Scholar
  21. 21.
    Golénia, S., Schumacher, C.: Comment on The problem of deficiency indices for discrete Schrödinger operators on locally finite graphs. J. Math. Phys. 52, 063512 (2011). J. Math. Phys. 54(6), 064101 4 pp. 2013ADSMathSciNetCrossRefGoogle Scholar
  22. 22.
    Golénia, S., Haugomat, T.: On the a.c. spectrum of the 1D discrete Dirac operator. Methods Funct. Anal. Topology 20(3), 252–273 (2014)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Haeseler, S., Keller, M., Lenz, D., Wojciechowski, R.K.: Laplacian on infinite graph: Dirichlet and Neumann boundary conditions. J. Spectr. Theory 2(4), 397–432 (2012)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Harary, F.: Graph theory, Addison-Wesley Publishing Co., Reading, Mass.-Menlo Park Calif.-London ix+?274 pp. (1969)Google Scholar
  25. 25.
    Huang, X., Keller, M., Masamune, J., Wojciechowski, R.K.: A note on self-adjoint extensions of the Laplacian on weighted graphs. J. Funct. Anal. 265(8), 1556–1578 (2013)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Jørgensen, P.E.T.: Essential self-adjointness of the graph-Laplacian. J. Math. Phys. 49(7), 073510,33 (2008)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Jørgensen, P.E.T., Pearse, E.P.J.: Spectral reciprocity and matrix representations of unbounded operators. J. Funct. Anal. 261(3), 749–776 (2011)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Kato, T.: Perturbation theory for linear operators Classics in Mathematics. Springer-Verlag, Berlin (1995). xxii+?619 pp. ISBN: 3-540-58661-XCrossRefGoogle Scholar
  29. 29.
    Keller, M., Lenz, D.: Unbounded Laplacians on graphs: basic spectral properties and the heat equation. Math. Model. Nat. Phenom. 5(4), 198–224 (2010)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Lim, L.H.: Hodge Laplacians on graphs, Geometry and Topology in Statistical Inference Proceedings of Symposia in Applied Mathematics, vol. 73. AMS, Providence (2015)Google Scholar
  31. 31.
    Masamune, J.: A Liouville property and its application to the Laplacian of an infinite graph, Spectral analysis in geometry and number theory, 103–115, Contemp. Math., 484. Amer. Math. Soc., Providence (2009)Google Scholar
  32. 32.
    Masson, D., McClary, W.K.: Classes of C 8 vectors and essential self-adjointness. J. Funct. Anal. 10, 19–32 (1972)CrossRefGoogle Scholar
  33. 33.
    Milatovic, O.: Essential self-adjointness of magnetic Schrödinger operators on locally finite graphs. Integr. Equ. Oper. Theory 71(1), 13–27 (2011)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Milatovic, O.: A Sears-type self-adjointness result for discrete magnetic Schrödinger operators. J. Math. Anal. Appl. 396(2), 801–809 (2012)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Milatovic, O., Truc, F.: Self-adjoint extensions of discrete magnetic Schrödinger operators. Ann. Henri Poincaré, 15(5), 917–936 (2014)ADSMathSciNetCrossRefGoogle Scholar
  36. 36.
    Mohar, B., Omladic, M.: The spectrum of infinite graphs with bounded vertex degrees, Graphs, hypergraphs and applications (Eyba, 1984), 122–125 Teubner-Texte Math., vol. 73. Teubner, Leipzig (1985)Google Scholar
  37. 37.
    Nussbaum, A.E.: Quasi-analytic vectors. Ark. Mat. 6, 179–191 (1965)MathSciNetCrossRefGoogle Scholar
  38. 38.
    Parra, D.: Spectral and scattering theory for Gauss-Bonnet operators on perturbed topological crystals. J. Math. Anal. Appl. 452(2), 792–813 (2017)MathSciNetCrossRefGoogle Scholar
  39. 39.
    Reed, M., Simon, B.: Methods of modern mathematical physics tome I–IV. Academic Press (1978)Google Scholar
  40. 40.
    Torki-Hamza, N.: Laplaciens de graphes infinis (I-graphes) métriquement complets. Confluentes Math. 2(3), 333–350 (2010)MathSciNetCrossRefGoogle Scholar
  41. 41.
    Weber, A.: Analysis of the physical Laplacian and the heat flow on a locally finite graph. J. Math. Anal. Appl. 370(1), 146–158 (2010)MathSciNetCrossRefGoogle Scholar
  42. 42.
    Wojciechowski, R.: Stochastic compactetness of graph. Ph.D. thesis, City University of New York (2007)Google Scholar
  43. 43.
    Wojciechowski, R.: Stochastically incomplete manifolds and graphs, random walks, boundaries and spectra, 163–179, Progr Probab., vol. 64. Birkhäuser/Springer Basel AG, Basel (2011)Google Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.Faculté Des Sciences De SfaxSfaxTunisia
  2. 2.Univ. Bordeaux, Bordeaux INP, CNRS, IMB, UMR 5251TalenceFrance

Personalised recommendations